Tornadoes · United States · Missouri · 2011
EF0 tornado, Dexter, Missouri, April 23, 2011
This EF0 tornado ran 0.5 miles across Stoddard County on April 23, 2011, touching down at 1:31 PM CDT and reaching 80 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 23, 2011
- Touchdown
- 1:31 PM CDT (18:31 UTC)
- Lifted
- 1:32 PM CDT (18:32 UTC)
- On the ground
- 1 minutes
- Path length
- 0.5 miles (0.8 km)
- Path width
- 80 yards (73 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Stoddard County
- Touchdown point
- 36.792, -90.002
- Lift-off point
- 36.794, -89.993
- Record number
- 1104231231-01
What the Weather Service recorded
Bands of thunderstorms developed along a surface cold front extending from northern Arkansas northeastward along the Ohio River. Relatively strong diurnal heating occurred south of the front, where mixed-layer cape values increased to around 1500 j/kg. Steep mid-level lapse rates and rather strong deep-layer wind shear promoted a few supercell structures within these bands of storms.
A large storage building was destroyed. A garage and shed at a nearby residence was destroyed. A house roof was damaged by a falling tree. Peak winds were estimated near 75 mph. The average path width was 75 yards.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 01:14 UTC | 01:49 UTC | Tornado Warning | PAH |
| 01:30 UTC | 02:15 UTC | Severe Thunderstorm Warning | PAH |
| 01:39 UTC | 02:30 UTC | Tornado Warning | PAH |
| 02:07 UTC | 02:45 UTC | Severe Thunderstorm Warning | PAH |
| 02:19 UTC | 05:09 UTC | Flash Flood Warning | PAH |
| 02:29 UTC | 02:59 UTC | Tornado Warning | PAH |
| 06:11 UTC | 10:00 UTC | Tornado Watch | PAH |
| 17:56 UTC | 21:00 UTC | Flood Advisory | PAH |
| 22:13 UTC | 02:00 UTC | Flood Advisory | PAH |
| 22:46 UTC | 05:00 UTC | Severe Thunderstorm Watch | PAH |
| 01:25 UTC | 13:15 UTC | Flash Flood Warning | PAH |
| 01:29 UTC | 02:00 UTC | Severe Thunderstorm Warning | PAH |
| 01:55 UTC | 02:15 UTC | Severe Thunderstorm Warning | PAH |
| 02:08 UTC | 02:45 UTC | Severe Thunderstorm Warning | PAH |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:23 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at Apr 23, 4:14 AM CDT, 9 hours 17 minutes earlier.
Area forecast discussion, Apr 23, 4:14 AM CDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
414 AM CDT SAT APR 23 2011
.DISCUSSION...
WILL NEED TO BR BRIEF TO DUE TO ONGOING CONDITIONS. IN A
NUTSHELL...LOOKS LIKE A VERY WET PATTERN TO CONTINUE RIGHT
THROUGH WED ALONG MUCH OF THE OHIO AND MID MS RIVER VALLEY AS A
SFC FRONTAL SYSTEM WAFFLES BACK AND FORTH ACROSS THE REGION.
STRONG/SEVERE THUNDERSTORMS DURING THE NIGHT HAVE LEFT A COUPLE
INCHES OF RAINFALL OVER PORTIONS OF SOUTHERN ILLINOIS AND
SOUTHWEST INDIANA...NOT TO MENTION POSSIBLE TORNADOES...ESP FROM
WEBSTER AND DAVIESS COUNTIES KENTUCKY.
QUASI STATIONARY BOUNDARY SET UP WILL BE THE KEY TO WHERE THE
HEAVIEST RAINFALL AND SEVERE STORM POTENTIAL SETS UP. AREAS ALONG
AND NORTH OF THE SFC FRONT WILL STAND THE BEST CHC OF WIDE SPREAD
HEAVY RAINFALL THROUGH TONIGHT...WHICH NOW LOOKS TO BE NORTH OF A
MURRAY KY TO GREENVILLE KY LINE. THUS WILL EXTEND THE CURRENT
FLASH FLOOD WATCH THROUGH TONIGHT FOR THOSE LOCATIONS...THO
FLOODING CHANCES INCREASE RAPIDLY AS ONE MOVES NORTHWEST OF THE
OHIO RIVER.
ALONG AND SOUTH OF THE WARM FRONT....ACTIVITY MAY BE MORE
SCATTERED IN NATURE...BUT THIS IS WHERE THE GREATEST INSTABILITY
WILL BE LOCATED...ALONG WITH VERY RICH MOISTURE LEVELS.
THUS...ESSENTIALLY ALL OF THE FORECAST AREA...ESP SOUTH OF THE I
64 CORRIDOR HAVE BEEN TAGGED WITH A SLIGHT RISK OF SEVERE STORMS
TODAY. ANY OF THOSE STORMS WOULD MAINLY CONTAIN LARGE HAIL AS THE
THREAT...BUT DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE STILL
POSSIBLE.
THIS SEVERE STORM AND HEAVY RAINFALL RISK WILL REMAIN OVER THE
REGION RIGHT THROUGH MID WEEK...AS ANOTHER NEGATIVELY TILTED H50
SHORT WAVE INTERACTS WITH THE SURFACE FRONT MONDAY OR MONDAY
NIGHT...THEN ANOTHER STRONGER MID LEVEL SHORT WAVE AND ASSOCIATED
COLD FRONT TRY TO FINALLY CLEAN THINGS OUT BY WED OR THU. THIS
LAST FRONT FRONT MAY PRODUCE MORE HEAVY RAINS AND SEVERE
WEATHER...ESP TUE NIGHT. NEEDLESS TO SAY...BY THE TIME ALL IS SAID
AND DONE WED NIGHT OR THU...SOME LOCATIONS OVER THE REGION MAY GET
YET ANOTHER 4 TO 8 INCHES OF RAINFALL...ESP ALONG AND N OF THE
OHIO RIVER.
RIVER ALREADY IN FLOOD...NEEDLESS TO SAY...COULD REACH SOME
HISTORICAL LEVELS IF CURRENT FORECASTS REMAIN CONSISTENT.
&&
.AVIATION...
NUMEROUS THUNDERSTORMS CROSSING THE OHIO RIVER VALLEY THIS
MORNING MAY TAPER OFF SOME BY AFTERNOON...BUT SCT STORM
ACTIVITY...SOME POSSIBLY SEVERE WITH LARGE HAILS AND DAMAGING WINDS
WILL BE POSSIBLE THROUGH THE ENTIRE PERIOD AS A SURFACE FRONT
MEANDERS JUST NORTH OF THE REGION. THERE MAY BE BREAKS OF VFR IN
BETWEEN CONVECTION TODAY...BUT EVEN RAINFREE AREAS COULD SEE 3K
FT TYPE CIG LEVELS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-
HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-MCLEAN-UNION KY-
WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERTHazardous weather outlook, Apr 23, 10:52 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1052 AM CDT SAT APR 23 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1052 AM CDT SAT APR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT...ALONG AND SOUTH OF A LINE FROM NEAR MARBLE HILL MISSOURI TO NEAR EVANSVILLE INDIANA. THE PRIMARY CONCERNS WILL BE LARGE AND DAMAGING WINDS. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY CONCERN THROUGH TONIGHT...AS ROUNDS OF SHOWERS AND THUNDERSTORMS PROGRESS ALONG STATIONARY FRONTAL ZONE DRAPED ACROSS NORTHERN PORTIONS OF THE AREA. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL PERSIST INTO THROUGH THE WEEKEND AND INTO NEXT WEEK...AS A FRONTAL BOUNDARY REMAINS STATIONARY ACROSS THE REGION. THE MAIN SEVERE THREAT SUNDAY WILL BE DAMAGING WINDS AND LARGE HAIL. ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. SEVERE WEATHER WILL BE MOST LIKELY DURING THE HEAT OF THE DAY AND INTO THE EVENING. SEVERE WEATHER WILL BE MORE LIKELY LATE MONDAY AND MONDAY NIGHT AND AGAIN TUESDAY NIGHT...AS A PAIR OF SIGNIFICANT UPPER LEVEL STORM SYSTEMS MOVE THROUGH THE REGION. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE SUNDAY THROUGH WEDNESDAY. FLOODING PROBLEMS WILL CONTINUE TO MOUNT WITH EACH ROUND OF SHOWERS AND STORMS. ADDITIONAL RAINFALL TOTALS FROM TODAY THROUGH MID WEEK ARE PROJECTED TO FOUR TO EIGHT INCHES. MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND LEVELS WILL ONLY BE GOING UP WITH THE ADDITIONAL RAINFALL. PLEASE REFER OUR RIVER FLOOD PRODUCTS AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PAH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS WEEKEND...AND WILL BE MOST LIKELY LATE MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY. DRS
In the hours before
Special weather statement, Apr 23, 11:49 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1149 AM CDT SAT APR 23 2011 MOZ100-107>109-231730- WAYNE MO-CARTER MO-BUTLER MO-RIPLEY MO- 1149 AM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR RIPLEY...BUTLER...CARTER AND WAYNE COUNTIES IN SOUTHEAST MISSOURI UNTIL 1230 PM CDT... AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH DIME SIZE HAIL...AND STRONG WINDS AROUND 40 MPH. THIS STORM WAS LOCATED NEAR HANDY...MOVING EAST AT 45 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE BRIAR...VAN BUREN... DONIPHAN...ELLSINORE...NAYLOR...FAIRDEALING...PIEDMONT... NEELYVILLE...SAM A BAKER STATE PARK...WAPPAPELLO LAKE AREA... POPLAR BLUFF...AND GREENVILLE. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 23, 12:42 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1242 PM CDT SAT APR 23 2011 MOZ086-100-109-110-231830- STODDARD MO-WAYNE MO-BOLLINGER MO-BUTLER MO- 1242 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BUTLER...SOUTHERN BOLLINGER...SOUTHEASTERN WAYNE AND STODDARD COUNTIES IN SOUTHEAST MISSOURI UNTIL 130 PM CDT... AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF WILLIAMSVILLE TO 8 MILES NORTHWEST OF QULIN...MOVING EAST NORTHEAST AT 45 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE GREENVILLE...WAPPAPELLO LAKE AREA...PUXICO...DUDLEY...BERNIE...ZALMA...DEXTER...BLOOMFIELD... ADVANCE AND MARBLE HILL. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Special weather statement, Apr 23, 1:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 131 PM CDT SAT APR 23 2011 ILZ092-093-MOZ087-110>112-114-231915- PULASKI IL-ALEXANDER IL-STODDARD MO-SCOTT MO-CAPE GIRARDEAU MO- MISSISSIPPI MO-NEW MADRID MO- 131 PM CDT SAT APR 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER AND PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND NEW MADRID...MISSISSIPPI...SOUTHERN CAPE GIRARDEAU...SCOTT AND EASTERN STODDARD COUNTIES IN SOUTHEAST MISSOURI UNTIL 215 PM CDT... AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH PEA TO DIME SIZE HAIL...AND VERY STRONG WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF ORAN TO 9 MILES SOUTHWEST OF BERNIE... MOVING EAST AT 45 MPH. LOCATIONS THAT MAY BE IMPACTED INCLUDE CHAFFEE...SCOTT CITY... PORTAGEVILLE...SIKESTON...OLIVE BRANCH...MARSTON...MATTHEWS... TAMMS...NEW MADRID...CHARLESTON...CAIRO...WYATT...EAST PRAIRIE AND ANNISTON. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM AS WELL. THIS STORM WILL PRODUCE VERY HEAVY RAIN...WHICH MAY RESULT IN STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 12:00Z
6.5 hours before the tornado, 218 km from the path. April 23, 2011.
- Mixed-layer CAPE
- 1696 J/kg
- Mixed-layer CIN
- -99 J/kg
- Surface CAPE
- 1060 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 12.4
- 0-3 km lapse rate
- 4.5 K/km
Little Rock, AR (KLZK), 00:00Z
5.5 hours after it, 218 km from the path. April 24, 2011.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -114 J/kg
- Surface CAPE
- 1289 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.7
- 0-3 km lapse rate
- 6.4 K/km
The surface observations
Popular Bluff (POF), 29 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 16:34 UTC | 73.4 | 68 | 210° 9 kt | 1012.5 | -RA | |
| 16:53 UTC | 73 | 68 | 220° 5 kt | 1012.5 | -RA | |
| 17:24 UTC | 73.4 | 68 | 170° 6 kt | 1011.9 | -RA | |
| 17:28 UTC | 73.4 | 68 | 170° 7 kt | 1011.5 | VCTS | |
| 17:45 UTC | 71.6 | 68 | 180° 9 kt | 1011.5 | +TSRA BR | |
| 17:53 UTC | 71 | 68 | 190° 11 kt | 17 | 1011.5 | +TSRA BR |
| 17:57 UTC | 71.6 | 68 | 200° 10 kt | 17 | 1011.5 | TSRA BR |
| 18:02 UTC | 68 | 64.4 | 290° 17 kt | 32 | 1013.5 | TSRA BR |
| 18:06 UTC | 64.4 | 62.6 | 280° 16 kt | 32 | 1014.6 | +TSRA FG |
| 18:08 UTC | 64.4 | 62.6 | 300° 13 kt | 32 | 1014.2 | +TSRA FG |
| 18:15 UTC | 64.4 | 62.6 | 360° 18 kt | 22 | 1011.5 | +TSRA BR |
| 18:18 UTC | 62.6 | 60.8 | 360° 18 kt | 23 | 1011.5 | +TSRA BR |
| 18:27 UTC | 62.6 | 60.8 | 20° 11 kt | 22 | 1011.5 | TSRA BR |
| 18:36 UTC | 62.6 | 60.8 | 10° 4 kt | 16 | 1012.5 | -TSRA |
| 18:53 UTC | 62 | 59 | 140° 10 kt | 1012.9 | VCTS -RA | |
| 19:53 UTC | 63 | 62 | 150° 10 kt | 1012.9 | TSRA BR | |
| 20:02 UTC | 62.6 | 62.6 | 160° 10 kt | 1013.5 | +TSRA BR | |
| 20:10 UTC | 62.6 | 62.6 | 160° 12 kt | 17 | 1012.9 | TSRA BR |
| 20:18 UTC | 62.6 | 62.6 | 150° 17 kt | 22 | 1012.5 | +TSRA BR |
| 20:26 UTC | 62.6 | 62.6 | 160° 14 kt | 22 | 1012.2 | -TSRA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Paducah radar (KPAH), 113 km away, was scanning. The volume nearest the touchdown began at 18:29 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:01 UTC | TSTM WND DMG | Lilbourn | New Madrid, MO | LATE REPORT. OLDER BRICK BUILDING UNDER DEMOLATION HAD COLLAPSED. |
| 19:02 UTC | TSTM WND DMG | New Madrid | New Madrid, MO | LATE REPORT. COUPLE OF SHEDS BLOWN OVER. |
| 19:15 UTC | TORNADO 0 | Dexter | Stoddard, MO | BRIEF TOUCHDOWN OF EF0 TORNADO ON WEST SIDE OF COMMUNITY. EVENT ALONG 3 MILE ROAD NEAR RAILROAD TRACKS AND JUST NORTH OF WEST GRANT STREET. LARGE STORAGE BUILDING DESTROYED. SMALL SHED/GARAGE DESTROYED. NEARBY HOUSE HAD |
| 19:15 UTC | TORNADO | Dexter | Stoddard, MO | UNCOMFIRMED...TIEM ESTIMATED. COUNTY ROAD 637 RAILROAD COMPANY SHED DAMAGED. THE DAMAGE BLEW INTO A NEAR BY HOME. EMERGENCY MANAGER HAS PHOTOS. |
| 19:30 UTC | TSTM WND DMG | 8 N Sikeston | Scott, MO | TIME ESTIMATED. LATE REPORT. STORAGE TRAILER HAD ROOF PEELED OFF. 40 FOOT TREE SNAPPED. SHINGLE DAMAGE. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of April 23, 2011
11 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 23 | 6:09 AM EDT | EF0 | Harrison, KY | 0.5 | 75 | |||
| April 23 | 2:59 PM EDT | EF0 | Grant, KY | 1.1 | 25 | $25,000 | ||
| April 23 | 3:10 PM EDT | EF1 | Grant, KY | 4.3 | 50 | $35,000 | ||
| April 23 | 3:14 PM EDT | EF1 | Kenton, KY | 0.2 | 50 | $15,000 | ||
| April 23 | 2:15 PM CDT | EF2 | Alexander, IL | 2.9 | 175 | $700,000 | ||
| April 23 | 2:29 PM CDT | EF1 | Ballard, KY | 1.6 | 80 | $100,000 | ||
| April 23 | 2:30 PM CDT | EF2 | Carlisle, KY | 4.0 | 450 | 2 | $2.0 million | |
| April 23 | 2:47 PM CDT | EF1 | Massac, IL | 6.6 | 250 | $450,000 | ||
| April 23 | 7:58 PM CDT | EF1 | Madison, AR | 28.3 | 880 | $500,000 | ||
| April 23 | 8:13 PM CDT | EF0 | Comanche, TX | 0.0 | 30 | |||
| April 23 | 12:02 AM CDT | EF1 | Butler, MO | 3.0 | 100 | $175,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.